MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA BRK-1¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH

ST. JUDE MEDICAL, COSTA RICA LTDA BRK-1¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH
Model Number G407209
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 10/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
While recovering from an atrial fibrillation ablation procedure, a cardiac perforation was noted.During the procedure, while attempting the transseptal puncture, aortic pressure was recorded.The sheath was not advanced.The needle was retracted and a second pass was successful in gaining access to the left atrium.The procedure was completed successfully and the patient was stable throughout with no negative consequences observed.There were no performance issues with any abbott device during the procedure.The physician reported that later that night the patient experienced a tamponade on the ward.A pericardiocentesis was performed and the patient is now stable and recovering.Based on the location of the tamponade, it is suspected that it occurred during the aortic puncture.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, cardiac tamponade and pericardial effusion are known risks during the use of this device.
 
Additional Manufacturer Narrative
**udi related data quality updates only**.

Brand Name
BRK-1¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH
Common Device Name
TRANSSEPTAL NEEDLE
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17977734
Report Number3008452825-2023-00484
Device Sequence Number14332279
Product Code DRC
UDI-Device Identifier05414734205184
UDI-Public(01)05414734205184(10)8948101(17)260228
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K122587
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberG407209
Device Catalogue NumberG407209
Device Lot Number8948101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer11/17/2023
07/10/2024
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date11/29/2023
07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown